MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 24may2024.It was reported that the device was difficult to coil-up, difficult to retract into the sheath, and was stretched.The patient presented with chirobrachialgia and was admitted to the hospital with arteriovenous fistula (avf).After locating the avf by angiography catheter, an 8mm x 20cm interlock was embolized with a torsional microcatheter.However, because the vessel was relatively thin, the coil was not easy to be wounded up, and was difficult to pull and retract into the sheath which caused the coil to be stretched.The microcatheter was withdrawn, and the procedure was completed with another of same device.No patient complications were reported, and the patient status was stable.However, returned device analysis revealed a detached arm coil.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, a visual inspection found that the main coil, the introducer sheath and the pusher wire were returned.It was observed that the main coil was bent and stretched at the coil arm, all primary coil and arm coil section, moreover the arm coil was detached.The functional inspection could not be performed due the main coil and the pusher wire are not interlocking.Based on the evidence, the reported issues could be confirmed due the device condition.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19578417
Report Number2124215-2024-37895
Device Sequence Number4056982
Product Code KRD
UDI-Device Identifier08714729765011
UDI-Public08714729765011
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2025
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0030548989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Initial Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexMale
Patient Weight58 KG